Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 273, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 9, 2012, 7:40 PM CDT for Camp County, Upshur County, Wood County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 7:40 PM CDT (00:40 UTC)
- Expired
- Aug 9, 2012, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:45 PM CDT | TSTM WND DMG | 8 Sw Pittsburg, TX | TREE DOWN NEAR CR 556 SOUTHWEST OF PITTSBURG. |
| Aug 9, 8:24 PM CDT | TSTM WND DMG | 2 N Big Sandy, TX | NUMEROUS TREES AND POWERLINES DOWNED ACROSS THE WESTERN PART OF UPSHUR COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3336 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 15.6
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS54 KSHV 100040
SVRSHV
TXC063-459-499-100130-
/O.NEW.KSHV.SV.W.0273.120810T0040Z-120810T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
EASTERN WOOD COUNTY IN NORTHEAST TEXAS...
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF NEWSOME...OR 8 MILES SOUTHEAST OF WINNSBORO...AND
MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSEWOOD AND HAWKINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHERN FRANKLIN COUNTY EARLIER. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3297 9525 3296 9518 3302 9514 3269 9479
3256 9520 3257 9521 3256 9523 3258 9525
3258 9528 3291 9537
TIME...MOT...LOC 0040Z 327DEG 24KT 3287 9516
$$
131 follow-up statement
466
WWUS54 KSHV 100056
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CDT THU AUG 9 2012
TXC063-100105-
/O.CAN.KSHV.SV.W.0273.000000T0000Z-120810T0130Z/
CAMP TX-
756 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR CAMP COUNTY IS CANCELLED...
LAT...LON 3291 9504 3290 9502 3269 9479 3256 9520
3257 9521 3256 9523 3258 9525 3258 9528
3283 9535
TIME...MOT...LOC 0055Z 327DEG 24KT 3279 9510
$$
TXC459-499-100130-
/O.CON.KSHV.SV.W.0273.000000T0000Z-120810T0130Z/
UPSHUR TX-WOOD TX-
756 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WOOD AND UPSHUR COUNTIES...
AT 755 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS LARGE STORM EXTENDED FROM JUST EAST OF HAINESVILLE TO NEAR
GILMER TEXAS...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSEWOOD...BETTIE...HAWKINS AND PRITCHETT AND GILMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHERN FRANKLIN COUNTY EARLIER. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3291 9504 3290 9502 3269 9479 3256 9520
3257 9521 3256 9523 3258 9525 3258 9528
3283 9535
TIME...MOT...LOC 0055Z 327DEG 24KT 3279 9510
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:14 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 2:14 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 214 PM CDT THU AUG 9 2012 .DISCUSSION... FRONTAL BOUNDARY NEARLY STATIONARY ACROSS SOUTHERN OKLAHOMA WITH TEMPERATURES ACROSS THE FOUR STATE REGION IN THE MID TO UPPER 90S. CONVECTION BEGINNING TO DEVELOP ACROSS CENTRAL LOUISIANA...MOVING SOUTH. FRONTAL BOUNDARY ACROSS OKLAHOMA FORECAST TO SHIFT SOUTH WITH CONVECTION EXPECTED TO DEVELOP ALONG AND SOUTH OF A LINE FROM EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA TO LUFKIN TEXAS LATE THIS AFTERNOON AND THIS EVENING. SIMILAR TO THE PAST SEVERAL DAYS...ISOLATED STORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. AS FRONT PUSHES SOUTH OF THE REGION ON FRIDAY...CONVECTION TO EXIT THE AREA TO THE SOUTH...ALLOWING FOR MOSTLY CLEAR SKIES ACROSS ALL AREAS EXCEPT DEEP EAST TEXAS AND WEST-CENTRAL LOUISIANA WHERE THE FRONT STALLS. EXPECT COOLER TEMPERATURES FRIDAY NIGHT INTO SATURDAY WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS IN THE LOWER TO MIDDLE 90S. COLD FRONT RETRACTS NORTHWARD SUNDAY INTO MONDAY AND AGAIN STALLS ACROSS THE FOUR STATE REGION...ALLOWING FOR AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. RETURN FLOW OF GULF MOISTURE SOUTH OF THE BOUNDARY TO SEEP NORTH ALLOWING TEMPERATURES TO EASE BACK INTO THE MID 90S BY MONDAY. AS THIS BOUNDARY DISSIPATES LATE MONDAY NIGHT...A SECONDARY FRONT PUSHES INTO THE REGION FROM THE NORTHWEST...ALLOWING FOR CONTINUED RAIN CHANCES THROUGH THE REMAINDER OF THE FORECAST PERIOD. /05/ && .AVIATION... OTHER THAN A VERY BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITY RESTRICTION ASSOCIATED WITH ISOLATED THUNDERSTORMS...VFR FLIGHT CATEGORIES WILL PREVAIL FOR THE FOUR STATE REGION TERMINAL FORECAST SITES THROUGH 10/07 UTC. THIS AFTERNOON AN OUTFLOW BOUNDARY LAY FROM NORTHEAST ARKANSAS ACROSS SOUTHWEST ARKANSAS AND INTO NORTHEAST TEXAS...WHILE A COLD FRONT EXTENDED FROM NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA AND INTO NORTH CENTRAL TEXAS. A BAND OF SHOWERS AND THUNDERSTORMS LOOKS TO DEVELOP AFTER 10/06 TO 10/09 UTC AS A FRONT PUSHES SOUTH INTO THE REGION WHICH COMBINES WITH GULF MOISTURE. AROUND 10/07 UTC THE CONVECTION MAY DEVELOP ALONG AND TO THE SOUTHEAST OF AN EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA...AND LONGVIEW TEXAS LINE. A BRIEF MVFR CEILING AROUND 15 HND WILL AFFECT THE EAST TEXAS AND NORTH LOUISIANA TERMINALS BETWEEN 10/11 UTC TO 10/14 UTC FRIDAY. SOUTHWEST WINDS OF 5 TO 10 KNOTS WILL OCCUR AHEAD OF THE BOUNDARY WITH WINDS SOUTHWEST TO WEST WITH THE APPROACH OF THE COLD FRONT...FOLLOWED BY NORTHWEST TO NORTH WINDS OF 6 TO 10 KNOTS IN WAKE OF THE FRONT. DURING THE DAY FRIDAY THE WINDS WILL INCREASE 7 TO 12 KNOTS. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 72 95 72 / 30 20 10 10 10 MLU 75 92 70 93 68 / 30 30 10 10 10 DEQ 69 93 61 94 66 / 20 10 10 10 10 TXK 73 94 66 94 68 / 20 10 10 10 10 ELD 73 94 65 93 66 / 30 20 10 10 10 TYR 75 97 74 97 74 / 20 10 10 10 10 GGG 75 97 73 97 72 / 30 20 10 10 10 LFK 75 98 74 97 73 / 30 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/06
Hazardous weather outlook, Aug 9, 11:45 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT THU AUG 9 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTH. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS ON FRIDAY ALONG AND SOUTH OF THE FRONT. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS FROM MONDAY TO WEDNESDAY AS THE FRONT LIFTS NORTH FROM THE GULF COAST AND SETTLES ACROSS THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 05
In the hours before
Special weather statement, Aug 9, 6:09 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT THU AUG 9 2012
LAZ010-100015-
DE SOTO-
609 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD AND STONEWALL...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF STONEWALL...OR
12 MILES NORTH OF MANSFIELD...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20Special weather statement, Aug 9, 7:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT THU AUG 9 2012
TXZ108-110-124-100045-
CAMP-FRANKLIN-WOOD-
701 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
LEESBURG...MOUNT VERNON...NEWSOME...PURLEY...SCROGGINS AND
WINNSBORO...
AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PURLEY...OR 11 MILES NORTH OF
WINNSBORO...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Aug 9, 7:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 5 SW MOUNT VERNON 33.12N 95.28W
08/09/2012 FRANKLIN TX LAW ENFORCEMENT
MULTIPLE TREES DOWN INCLUDING TREES ACROSS HWYS. 37...
3370...3230...3250...1448 AND 71.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Wood | 39 min |
| Aug 9, 8:23 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Smith, Upshur, Wood | 37 min |
| Aug 9, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 50 min |
| Aug 9, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 38 min |
| Aug 9, 10:08 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.